Funnel Cloud, Jackson
- When
- June 17, 3:47 PM CST
- Where
- Jackson County, Ocean Spgs
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
A funnel cloud was reported near a school on Government Street.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 17, 2:05 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CDT FRI JUN 17 2005 .DISCUSSION... NORTHWEST FLOW WILL CONTINUE TO DOMINATE THE REGION FOR THE NEXT 12 TO 18 HOURS AS AN UPPER LEVEL VORT MAX SLICES THROUGH. THIS VORT MAX FIRED OFF AN MCS LAST NIGHT IN THE ARKLATEX REGION...WITH A RESULTANT MCV REMAINING OVER THE REGION THIS AFTERNOON. ALONG THE OUTFLOW FROM THIS CONVECTIVE COMPLEX...SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER THE CWA THIS AFTERNOON. THESE THUNDERSTORMS SHOULD CONTINUE THROUGH THE EVENING HOURS...AS THE MCV CONTINUES TO INTERACT WITH A HIGHLY UNSTABLE ATMOSPHERE IN THE REGION. STEEP LOW LEVEL LAPSE RATES COMBINED WITH A DRY POCKET ALOFT WILL CONTINUE TO BRING A DAMAGING WIND THREAT TO THE REGION. AM CONCERNED ABOUT ANOTHER MCS TYPE SYSTEM DEVELOPING IN NORTHERN LOUISIANA THIS EVENING AND RACING TO THE SOUTHEAST INTO THE CWA AROUND MIDNIGHT. HOWEVER...LACK OF HEATING IN NORTHERN LOUISIANA MAY INHIBIT ANY NEW CONVECTIVE DEVELOPMENT. WILL HAVE TO CONTINUE MONITORING THE SITUATION. BY TOMORROW...STRONGER SUBSIDENCE AND DRY AIR IN THE MID AND UPPER LEVELS WILL BUILD INTO THE LOWER MISSISSIPPI VALLEY. A STRONG ENOUGH CAP SHOULD BE IN PLACE TO INHIBIT ANY DEVELOPMENT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS SUBSIDENCE AND RIDGING REMAINS IN PLACE. DUE TO THE DRY AIR IN THE REGION...TEMPERATURES WILL ONCE AGAIN WARM INTO THE LOWER TO MIDDLE 90S. HOWEVER...AS A BERMUDA HIGH ESTABLISHES ITSELF BY MIDWEEK...IT APPEARS THAT A DISTURBANCE WILL RIDE ALONG THE BASE OF THE RIDGE AND INTO THE REGION FOR NEXT WEEKEND. HAVE KEPT CHANCE POPS AS A RESULT FOR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 89 64 92 / 50 20 0 0 BTR 70 91 68 94 / 40 10 0 0 MSY 74 90 72 93 / 40 10 0 0 GPT 72 88 69 90 / 60 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1122 AM CDT FRI JUN 17 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-180030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1122 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR ALL PARISHES IN SOUTHEAST LOUISIANA AND ALL COUNTIES IN SOUTHWEST MISSISSIPPI... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REGION... DISCUSSION... DEEP NORTHWEST FLOW AND STRONG TROUGH OF LOW PRESSURE DIVING INTO THE REGION FROM THE ARKLATEX REGION CONTINUES TO KEEP THE THREAT FOR SEVERE WEATHER ACROSS THE REGION. A COMPLEX OF THUNDERSTORMS IS CURRENTLY PUSHING INTO THE AREA FROM NORTHERN LOUISIANA. THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO STRENGTHEN THIS AFTERNOON...AS IT INTERACTS WITH A WARM AND UNSTABLE AIRMASS ACROSS SOUTHEAST LOUISIANA. DUE TO THE ATMOSPHERIC PROFILE ACROSS THE REGION...THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE STRONG DAMAGING WINDS. WINDS COULD GUST TO 70 MPH AT TIMES WITH THE STRONGEST THUNDERSTORMS. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. MARINE... THE THREAT OF THUNDERSTORMS WILL CONTINUE TONIGHT AS THE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS MOVES INTO THE COASTAL WATERS. THE STRONGEST ACTIVITY COULD CONTINUE TO PRODUCE STRONG WINDS AND DAMAGING LIGHTNING. MARINERS SHOULD BE ON THE LOOKOUT FOR ROUGH SEAS AND HIGH WAVES AS THIS AREA OF THUNDERSTORMS MOVES THROUGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LINGERING THUNDERSTORMS OVER THE COASTAL WATERS EARLY SATURDAY COULD CONTINUE TO PRODUCE GUSTY WINDS AND LIGHTNING. GOING INTO THE AFTERNOON HOURS...SCATTERED SHOWERS AND THUNDERSTORMS COULD ONCE AGAIN DEVELOP OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS NORTHWEST FLOW REMAINS IN PLACE. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY...BUT THESE THUNDERSTORMS SHOULD REMAIN WEAK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED AT A LATER TIME. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT FRI JUN 17 2005 LAZ038>040-172030- ST TAMMANY-TANGIPAHOA-WASHINGTON- 200 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS IN MOVING SOUTHEAST ACROSS CENTRAL TANGIPAHOA AND SOUTHERN WASHINGTON PARISH... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM SOUTHWEST WASHINGTON PARISH TO CENTRAL TANGIPAHOA PARISH. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 25 TO 30 MPH AND WILL APPROACH THE MANDEVILLE...COVINGTON...SLIDELL AREA BY 250 PM THIS AFTERNOON. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH...AND BRIEF HEAVY RAINFALL.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
&&
PGRIGSBYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
&&
PGRIGSBYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
0239 PM HAIL 1 W POPLARVILLE 30.84N 89.55W
06/17/2005 1.75 INCH PEARL RIVER MS EMERGENCY MNGR
&&
PGRIGSBYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
06/17/2005 IBERVILLE LA LAW ENFORCEMENT
POWER POLE REPORTED DOWN.
0155 PM TORNADO 3 S PRAIRIEVILLE 30.26N 90.97W
06/17/2005 ASCENSION LA LAW ENFORCEMENT
TORNADO SPOTTED BY LAW ENFORCEMENT NEAR THE INTERSTATE 10
AND HIGHWAY 73 INTERCHANGE SOUTH OF PRAIRIEVILLE. NO
DAMAGE REPORTED AT THIS TIME.
0225 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
06/17/2005 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER POLES REPORTED DOWN. FUNERAL HOME
DAMAGED.
0239 PM HAIL 1 W POPLARVILLE 30.84N 89.55W
06/17/2005 1.75 INCH PEARL RIVER MS EMERGENCY MNGR
0245 PM TSTM WND DMG MANDEVILLE 30.37N 90.08W
06/17/2005 ST. TAMMANY LA LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN THROUGHOUT CITY.
0256 PM TSTM WND DMG LUTCHER 30.06N 90.71W
06/17/2005 ST. JAMES LA LAW ENFORCEMENT
TREE BLOWN DOWN ONTO A MOBILE HOME.
&&
PGRIGSBYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI JUN 17 2005 MSZ081-172200- HARRISON- 353 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS HARRISON COUNTY IN SOUTHEAST MISSISSIPPI... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING ACROSS NORTHERN RURAL HARRISON COUNTY. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 35 TO 40 MPH AND WILL APPROACH THE LONG BEACH...GULFPORT...AND BILOXI AREAS AND AFFECT THEM THROUGH THE 500 PM HOUR. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF HEAVY RAINFALL. LAZ059-060-065>067-172200- LOWER LAFOURCHE-LOWER TERREBONNE-ST CHARLES-UPPER LAFOURCHE- UPPER TERREBONNE- 353 PM CDT FRI JUN 17 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS ST CHARLES...LAFOURCHE AND TERREBONNE PARISHES IN SOUTHEAST LOUISIANA... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING ACROSS THE INTER-COASTAL PARISHES OF SOUTHEAST LOUISIANA. THE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT 35 TO 40 MPH AND WILL AFFECT DESTREHAN...THROUGH LAKE DES ALLEMANDS...TO GALLIANO...TO HOUMA AND ACROSS NORTHERN TERREBONNE PARISH THROUGH 500 PM. THESE THUNDERSTORMS CAN PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF HEAVY RAINFALL. 8
The Mobile radar (KMOB), 44 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported near a school on Government Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460488.